My fiance has a liver problem called gilbert's syndrome along with hep c. Since he has been on the treatment he has been a bit jaudiced and sometimes his eyes are dark yellow. Like I said this did not occur until he began the treatment and it is not do to his hep c. His doctor really has never seen a patient with both diseases before and is perplexed as well. Could the treatment be severely affecting his gilert's syndrome? Can you help us with our questions please?
Gilbert's syndrome is a benign condition where the person does not process bilirubin normally. Occasionally, the eyes can look slightly yellow, particularly after fasting. Levels of bilirubin are not very high and it never leads to progressive liver disease by itself. If he is being terated for HCV with ribavirin (and interferon), the ribavirin causes hemolysis or a breakdown in red blood cells which also causes increased bilirubin. The combination of the two could increase the levels to where they are more noticeable. Ask his doctor about this.